MAUDE Adverse Event Report: CORDIS CORPORATION EMERALD; WIRE, GUIDE, CATHETER

CORDIS CORPORATION EMERALD; WIRE, GUIDE, CATHETER
Catalog Number 502585
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hypersensitivity/Allergic reaction (1907); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/21/2024
Type of Reportable Event Serious Injury
Event or Problem Description
As reported, the patient fell into anaphylactic shock during a cardiac procedure with the use of a 0.035in fixed-core j- curve 3mm x 175cm emerald diagnostic guidewire, three 5f judkin's left (jl) 4 100cm infiniti diagnostic catheter, and a 5.2f judkin's right (jr) 4 125cm super torque plus diagnostic catheter.There were no reports of patient injury.There was no damage noted to the product packaging upon inspection prior to use.The product was inspected before use and appeared to be normal.No information was provided regarding the actions performed on the guidewire to prepare it for use, but no special problems were detected during the preparation.The guidewire was prepped properly according to the instructions for use (ifu).The device was removed easily and intact from the patient.The cardiac procedure was completed successfully at (b)(6) in geneva.The patient's condition is completely stable, and they have been at home for several months.However, the patient will need to undergo a new procedure in the coming weeks.The devices will not be returned for evaluation as they were used months ago, and the devices are no longer available.
 
Additional Manufacturer Narrative
Additional information is pending and will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
Health effect - clinical code changed from 4582-no clinical signs, symptoms or conditions to 1907-hypersensitivity/allergic reaction.
 
Additional Manufacturer Narrative
Corrected udi number:(b)(4).After further review of additional information received the following sections have been updated accordingly: g3, g6, h2, h3, h6, and h10.Complaint conclusion: as reported, the patient fell into anaphylactic shock during a cardiac procedure with the use of a 0.035in fixed-core j- curve 3mm x 175cm emerald diagnostic guidewire, three 5f judkin's left (jl) 4 100cm infiniti diagnostic catheter, and a 5.2f judkin's right (jr) 4 125cm super torque plus diagnostic catheter.There were no reports of patient injury.There was no damage noted to the product packaging upon inspection prior to use.The product was inspected before use and appeared to be normal.No information was provided regarding the actions performed on the guidewire to prepare it for use, but no special problems were detected during the preparation.The guidewire was prepped properly according to the instructions for use (ifu).The device was removed easily and intact from the patient.The cardiac procedure was completed successfully at (b)(6).The patient's condition is completely stable, and they have been at home for several months.However, they will need to undergo a new procedure in the coming weeks.The devices will not be returned for evaluation as they were used months ago, and the devices are no longer available.The reported event ¿anaphylactic reaction¿ could not be confirmed.Information relating to the patient¿s known allergens was not provided and the devices were not returned to determine if any additional exogenous substances could be identified.Identifying the source of anaphylaxis in a cardiac catheterization lab is challenging due to the numerous potential triggers.However, it is imperative to identify the allergen to prevent a reoccurrence during subsequent procedures.If the allergen is unknown, an allergy work up is essential to determine whether the reaction was caused by a specific product used during the procedure.According to the angiographic catheter and the emerald guidewire instructions for use (ifu), ¿do not use if package is open or damaged.Procedures requiring percutaneous catheter introduction should not be attempted by physicians unfamiliar with the possible complications.¿ based on the available information, there is no indication that the event is related to the device design or manufacturing process.Therefore, no preventative or corrective actions will be taken at this time.

Brand Name
EMERALD
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes, florida 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
butlersland new ross co.
wexford 
MDR Report Key19686018
Report Number1016427-2024-00018
Device Sequence Number3212220
Product Code DQX
UDI-Device Identifier10705032055598
UDI-Public10705032055598
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K864058
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2026
Device Catalogue Number502585
Device Lot Number35269917
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/10/2024
Supplement Date Received by Manufacturer07/07/2024
07/26/2024
Initial Report FDA Received Date07/07/2024
Supplement Report FDA Received Date07/07/2024
08/01/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/19/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
(3) INFINITI CATHETERS; SUPER TORQUE CATHETER
Outcome Attributed to Adverse Event Life Threatening;
Patient SexUnknown